Depression/Mental Health Expert Forum
Taking Zoloft and Klonopin?
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Taking Zoloft and Klonopin?

I posted on here, probably a month ago, about the issues I've been having with anxiety.  You advised me to seek professional counseling and I'm proud to say that I did so.  Finally talked to my doctor about the anxiety and he wrote me a prescription for Zoloft, 25mg once a day, which I've taken for 13 days.  He also referred me to a licensed professional counselor who said it sounds like I have generalized anxiety disorder.  However, after my first session with her Thursday, she said it's apparent that my anxiety level is stuck on high currently and she thinks I need another medication short-term to bring the anxiety down.  She said she didn't think we could make any progress based on how high my current anxiety level is.  My doctor prescribed Klonopin but only a .25mg dosage to be taken twice daily as need, just started it today.  Given that the counselor can see I'm struggling and is concerned, shouldn't my doctor be prescribing a higher dosage?  I'm taking 25 mg of Zoloft and .25 twice daily of Klonopin.  How long should it take to see improvement using these 2 medications?  Is the amount prescribed to me lower than the normal dosages for those?  I don't want to be taking anything at all however, I don't know what else  to do right now.
Related Discussions
242532_tn?1269553979
The klonopin is the more important medication for anxiety, and ask your doctor about increasing that but only after you have tried this dose for a week or two...it may be all you need, people vary in their sensitivity.
2 Comments
Blank
1291268_tn?1274814522
It sounds like yor doctor is starting you off on light dosages to see how you respond, and may build them up as needed.  Try to be patient and give the doctors plan a chance to work.  We all know what's is like and how we want relief 'yesterday' but these things take time and it's better to let the medication build up slowly in your system.  
Hang in there and you will improve.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank